MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS RS POLY FEM BUSHINGS SET/2; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS RS POLY FEM BUSHINGS SET/2; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 161094 - oss rs 12mm ls tibial bearing - 068590, 150476 - oss poly tibial bushing - 364410, 150478 - oss poly lock pin - 833270, 161035 - oss rs axle - 168370, 150493 - oss reinforcd yoke - 584150, 150427 - oss tib blk aug 10x71/75 univ - 385370, 150427 - oss tib blk aug 10x71/75 univ - 126010, 150400 - oss porous im stem 21.5 x 150 - 795170, 161041 - oss rs non-mod plt long 71 - 942080r, 161014 - oss rs 8.5cm ellip seg fmrl-lt - 419750.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-01779, 0001825034-2023-01780, 0001825034-2023-01782, 0001825034-2023-01783, 0001825034-2023-01784.
 
Event or Problem Description
It was reported that the patient underwent an initial knee surgery.Subsequently, the patient presented with left knee pain and instability approximately five years postop and underwent a revision surgery.The bearing and bushing kit were revised.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified explanted axle, yoke, bushings and bearing.The polyethylene bearing is worn unevenly.The bushings and the bearing also show signs of damage and fracture.It is assumed to be caused by the explanation of the devices but unknown.The device history record was reviewed and no discrepancies relevant to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: polyethylene wear, two radio-opaque objects are noted not connected to the implants, bone quality is osteopenic, no evidence of implant loosening.Lateral polyethylene wear with valgus malalignment as noted.This could result in pain/instability.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that the patient reported clunking, instability, and pain and was revised.During the revision, the poly insert was noted to be broken.No intraoperative complications reported.From provided images, the yoke and tibial bushing were also fractured.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2 upon receiving additional information of the reported event, it was determined to be not reportable as the device did not cause or contribute to the reported event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSS RS POLY FEM BUSHINGS SET/2
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17452222
Report Number0001825034-2023-01781
Device Sequence Number7383079
Product Code KRO
UDI-Device Identifier00880304250956
UDI-Public(01)00880304250956(17)230319(10)659600
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/19/2023
Device Model NumberN/A
Device Catalogue Number161034
Device Lot Number659600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer11/16/2023
05/08/2024
11/18/2024
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date11/17/2023
05/22/2024
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight99 KG